Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Surgery
Volume 2015, Article ID 545807, 3 pages
http://dx.doi.org/10.1155/2015/545807
Case Report

Lornoxicam Side Effects May Lead to Surgical Mismanagement, in Case of Postoperative Intra-Abdominal Collection: A Case Report and Literature Review

Department of Surgery, Medical College, Al Imam Mohammad Ibn Saud Islamic University (IMSIU), P.O. Box 5701, Riyadh 11543, Saudi Arabia

Received 26 June 2015; Accepted 23 August 2015

Academic Editor: Gabriel Sandblom

Copyright © 2015 Mohammad Bukhetan Alharbi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. Leonhardt, Why Doctors So Often Get It Wrong, The New York Times, 2006.
  2. S. Vegter and L. T. W. de Jong-van den Berg, “Misdiagnosis and mistreatment of a common side-effect—angiotensin-converting enzyme inhibitor-induced cough,” British Journal of Clinical Pharmacology, vol. 69, no. 2, pp. 200–203, 2010. View at Publisher · View at Google Scholar · View at Scopus
  3. A. Zaidi, P. Clough, P. Cooper, B. Scheepers, and A. P. Fitzpatrick, “Misdiagnosis of epilepsy: many seizure-like attacks have a cardiovascular cause,” Journal of the American College of Cardiology, vol. 36, no. 1, pp. 181–184, 2000. View at Publisher · View at Google Scholar · View at Scopus
  4. E. Perucca, L. Gram, G. Avanzini, and O. Dulac, “Antiepileptic drugs as a cause of worsening seizures,” Epilepsia, vol. 39, no. 1, pp. 5–17, 1998. View at Publisher · View at Google Scholar · View at Scopus
  5. N. Moore, C. Kreft-Jais, F. Haramburu et al., “Reports of hypoglycaemia associated with the use of ACE inhibitors and other drugs: a case/non-case study in the French pharmacovigilance system database,” British Journal of Clinical Pharmacology, vol. 44, no. 5, pp. 513–518, 1997. View at Google Scholar · View at Scopus
  6. S. Achar and W. Wu, “How to reduce your malpractice risk,” Family Practice Management, vol. 19, no. 4, pp. 21–26, 2012. View at Google Scholar · View at Scopus
  7. E. N. De Vries, M. P. Eikens-Jansen, A. M. Hamersma, S. M. Smorenburg, D. J. Gouma, and M. A. Boermeester, “Prevention of surgical malpractice claims by use of a surgical safety checklist,” Annals of Surgery, vol. 253, no. 3, pp. 624–628, 2011. View at Publisher · View at Google Scholar · View at Scopus
  8. J. A. Balfour, A. Fitton, and L. B. Barradell, “A review of its pharmacology and therapeutic potential in the management of painful and inflammatory conditions,” Drugs, vol. 51, no. 4, pp. 639–657, 1996. View at Publisher · View at Google Scholar · View at Scopus
  9. C. Hillstrom and J. G. Jakobsson, “Lornoxicam: pharmacology and usefulness to treat acute postoperative and musculoskeletal pain a narrative review,” Expert Opinion on Pharmacotherapy, vol. 14, no. 12, pp. 1679–1694, 2013. View at Publisher · View at Google Scholar · View at Scopus
  10. B. J. Northover and G. Subramanian, “Analgesic-antipyretic drugs as antagonists of endotoxin shock in dogs,” The Journal of Pathology and Bacteriology, vol. 83, no. 2, pp. 463–468, 1962. View at Publisher · View at Google Scholar
  11. M. T. Haupt, M. S. Jastremski, T. P. Clemmer, C. A. Metz, and G. B. Goris, “Effect of ibuprofen in patients with severe sepsis: a randomized, double-blind, multicenter study,” Critical Care Medicine, vol. 19, no. 11, pp. 1339–1347, 1991. View at Publisher · View at Google Scholar · View at Scopus
  12. C. A. Metz and J. N. Sheagren, “Ibuprofen in animal models of septic shock,” Journal of Critical Care, vol. 5, no. 3, pp. 206–212, 1990. View at Publisher · View at Google Scholar · View at Scopus
  13. M. P. Fink, “Therapeutic options directed against platelet activating factor, eicosanoids and bradykinin in sepsis,” Journal of Antimicrobial Chemotherapy, vol. 41, supplement 1, pp. 81–94, 1998. View at Google Scholar · View at Scopus
  14. D. Memiş, B. Karamanlıoğlu, A. Turan, O. Koyuncu, and Z. Pamukçu, “Effects of lornoxicam on the physiology of severe sepsis,” Critical Care, vol. 8, no. 6, article R474, 2004. View at Publisher · View at Google Scholar · View at Scopus
  15. M. S. Keny, R. R. Ghodge, and S. M. Bandekar, “Lornoxicam-induced hair loss: an unusual case,” Journal of Postgraduate Medicine, vol. 59, no. 3, pp. 218–219, 2013. View at Publisher · View at Google Scholar · View at Scopus
  16. K. Tsakiridis, A. Mpakas, G. Kesisis et al., “Lung inflammatory response syndrome after cardiac-operations and treatment of lornoxicam,” Journal of Thoracic Disease, vol. 6, supplement 1, pp. S78–S98, 2014. View at Publisher · View at Google Scholar · View at Scopus
  17. D. P. Byrav, B. Medhi, A. Prakash, S. Patyar, and S. Wadhwa, “Lornoxicam: a newer NSAID,” Indian Journal of Physical Medicine and Rehabilitation, vol. 20, no. 1, pp. 27–31, 2009. View at Google Scholar